Spontaneous Coronary Artery Dissection in a Woman Receiving 5-Fluorouracil: A Case Report

J. Dawn Abbott, Jeptha P. Curtis, Khalil Murad, Harvey M. Kramer, Michael S. Remetz, John F. Setaro, Joseph J. Brennan

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

A 39-year-old woman with cervical cancer treated with pelvic radiation therapy and 5-fluorouracil (5-FU) was hospitalized for dehydration and intractable vomiting. She developed an acute ST-elevation myocardial infarction (MI) that extended electrocardiographically after thrombolytic therapy. Coronary angiography demonstrated a completely occluded left anterior descending (LAD) artery with extensive coronary dissection that was treated successfully with stenting. The authors discuss several factors that may have contributed to the spontaneous coronary artery dissection (SCAD) including chemotherapy-induced vasospasm, hemodynamic stress of vomiting, and hormonal changes associated with pelvic radiation.

Original languageEnglish (US)
Pages (from-to)721-724
Number of pages4
JournalAngiology
Volume54
Issue number6
DOIs
StatePublished - Jan 1 2003

Fingerprint Dive into the research topics of 'Spontaneous Coronary Artery Dissection in a Woman Receiving 5-Fluorouracil: A Case Report'. Together they form a unique fingerprint.

Cite this